I Used Retin A and an Exfoliating Pad 2 Days After Photofacial. Is That Bad?

I was not told not to use exfoliating pads or retin A after a photofacial and I did. Did I mess up everything I just had done? I had it done on a Monday, used Retin A on Tues. night and an exfoliating pad on the 3 day. Please let me know if I made anything worse!

Doctor Answers (3)

Photofacial and Retin-A use

+1

I recommend no Retin-A and exfoliating for at least one week after a photofacial.  You will be fine, but just make sure to protect your skin from sun exposure immediately after your photofacial. 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

You will recover from this.

+1

I would advise that you lighten up.  You are beating up the skin excessively.  We advise no exfoliation or Retin A for a week after a photo facial.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Retin-A and exfoliating post Photofacial

+1

Retin-A and exfoliating are not recommended due to the sensitivity of your skin post procedure. No, you didn't "mess everything up"  but I'm unsure why you did them if you knew it wasn't recommended. For best results, follow the directions for pre- and post-care and you'll have an improved outcome and no worries. It's not necessary to exfoliate (ever!) and the Retin-A will irritate your skin during a Photofacial series; additionally Retin-A can make you more sensitive to light, so you could get a light burn if you do it too close to your treatments! Be careful and follow the instructions from your office - that's your best bet.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.